Alert archive / South Carolina / Small Craft Advisories in 2016
Small Craft Advisory 30, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 4, 2016, 3:39 PM EDT. It took effect at May 5, 2016, 2:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2016, 3:39 PM EDT (19:39 UTC)
- In effect from
- May 5, 2016, 2:00 AM EDT
- Expired
- May 6, 2016, 4:00 AM EDT
- In force
- 26 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
113 WHUS72 KCHS 041939 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 339 PM EDT WED MAY 4 2016 AMZ374-050345- /O.NEW.KCHS.SC.Y.0030.160505T0800Z-160506T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 339 PM EDT WED MAY 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 2 AM EDT FRIDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
10 follow-up statements
199 WHUS72 KCHS 050215 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1015 PM EDT WED MAY 4 2016 AMZ374-051015- /O.EXT.KCHS.SC.Y.0030.160505T0600Z-160506T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1015 PM EDT WED MAY 4 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT FRIDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
685 WHUS72 KCHS 050441 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1241 AM EDT THU MAY 5 2016 AMZ374-051245- /O.CON.KCHS.SC.Y.0030.160505T0600Z-160506T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1241 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
465 WHUS72 KCHS 050747 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 347 AM EDT THU MAY 5 2016 AMZ352-354-051600- /O.EXB.KCHS.SC.Y.0030.160505T1500Z-160506T0200Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 347 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-051600- /O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 347 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
958 WHUS72 KCHS 051242 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 842 AM EDT THU MAY 5 2016 AMZ330-052045- /O.EXB.KCHS.SC.Y.0030.160505T1500Z-160505T2200Z/ CHARLESTON HARBOR- 842 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-052045- /O.EXA.KCHS.SC.Y.0030.160505T1500Z-160506T0200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 842 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-052045- /O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 842 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-354-052045- /O.CON.KCHS.SC.Y.0030.160505T1500Z-160506T0200Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 842 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
827 WHUS72 KCHS 051700 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 100 PM EDT THU MAY 5 2016 AMZ330-052300- /O.EXT.KCHS.SC.Y.0030.000000T0000Z-160505T2300Z/ CHARLESTON HARBOR- 100 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-060100- /O.EXT.KCHS.SC.Y.0030.000000T0000Z-160506T0300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 100 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-060100- /O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 100 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
444 WHUS72 KCHS 051934 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 334 PM EDT THU MAY 5 2016 AMZ330-052300- /O.CON.KCHS.SC.Y.0030.000000T0000Z-160505T2300Z/ CHARLESTON HARBOR- 334 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-060345- /O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 334 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-060300- /O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 334 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
245 WHUS72 KCHS 052251 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 651 PM EDT THU MAY 5 2016 AMZ330-060000- /O.EXP.KCHS.SC.Y.0030.000000T0000Z-160505T2300Z/ CHARLESTON HARBOR- 651 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... $$ AMZ374-060600- /O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 651 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-060300- /O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0300Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 651 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
137 WHUS72 KCHS 060159 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 959 PM EDT THU MAY 5 2016 AMZ350-352-354-060600- /O.EXT.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 959 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ374-060600- /O.CON.KCHS.SC.Y.0030.000000T0000Z-160506T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 959 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
449 WHUS72 KCHS 060442 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1242 AM EDT FRI MAY 6 2016 AMZ374-060800- /O.EXT.KCHS.SC.Y.0030.000000T0000Z-160506T0800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1242 AM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-352-354-060800- /O.EXT.KCHS.SC.Y.0030.000000T0000Z-160506T0800Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 1242 AM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
034 WHUS72 KCHS 060731 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 331 AM EDT FRI MAY 6 2016 AMZ374-060845- /O.EXP.KCHS.SC.Y.0030.000000T0000Z-160506T0800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 331 AM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... $$ AMZ350-352-354-060845- /O.EXP.KCHS.SC.Y.0030.000000T0000Z-160506T0800Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 331 AM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 4, 1:14 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 4, 1:14 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 114 PM EDT WED MAY 4 2016 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO SHIFT OVER THE WESTERN ATLANTIC THIS AFTERNOON. A SECONDARY COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. HIGH PRESSURE WILL THEN EXPAND INTO THE REGION FROM THE WEST LATE WEEK AND PREVAIL THROUGH THE WEEKEND. A BACKDOOR COLD FRONT SHOULD DROP INTO THE CAROLINAS EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON...QUIET WEATHER CONDITIONS ARE EXPECTED ALONG THE SOUTHERN PERIPHERY OF A LARGE MID LVL TROUGH OF LOW PRESSURE DIGGING OVER THE EASTERN CONUS. COLD AIR IN THE MID LVLS WILL HELP PRODUCE A FEW CLOUDS OVER THE AREA...BUT COVERAGE WILL BE LIMITED DUE TO THE DRY WESTERLY WIND IN PLACE. IN GENERAL...HIGHS WILL RANGE IN THE UPPER 70S TO AROUND 80 DEGREES. TONIGHT...ANOTHER COLD FRONT WILL BE APPROACHING FROM THE NORTHWEST. IT SHOULD PASS THROUGH OUR AREA LATE. THIS FRONT WILL BE DRY...BRINGING JUST SOME CLOUDS...BUT NO PRECIPITATION. TEMPERATURES ARE EXPECTED TO BE MUCH COOLER THAN RECENT NIGHTS...ALTHOUGH STILL CLOSE TO NORMAL...THE MID TO UPPER 50S...AND NEAR 60 DEGREES AT THE BEACHES. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... THURSDAY...A DEEP AND DIGGING UPPER LOW WILL REACH THE CAROLINAS THURSDAY AFTERNOON. THE MAIN VORT LOBE ASSOCIATED WITH THE LOW CENTER WILL SHIFT SE ACROSS THE FORECAST AREA THROUGH THE AFTERNOON AS CYCLOGENESIS TAKES OVER EASTERN NORTH CAROLINA. GIVEN THE FORCING IN PLACE...WE HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTHERN ZONES IN CLOSER PROXIMITY TO AN IMPRESSIVE -25C 500 MB COLD POOL REACHING THE CSRA AND MIDLANDS BY LATE DAY. FORECAST SOUNDINGS INDICATE VERY SMALL REGIONS OF CAPE BETWEEN 6 KFT AND 10 KFT AND POTENTIAL FOR ANY MIXED GRAUPEL/HAIL PCPN NW ZONES APPEARS QUITE SLIM AS MOISTURE IS JUST NOT THERE. HIGH TEMPS WILL RUN MUCH COOLER IN THE LOWER 70S...FALLING THROUGH THE 60S AFTER MID AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN AND WNW WINDS WILL BECOME GUSTY IN THE AFTERNOON...ROUGHLY 25 TO 30 MPH UNDER PARTLY CLOUDY SKIES. CONDITIONS SHOULD BE DRY THURSDAY NIGHT BUT QUITE CHILLY WITH LOWS IN THE UPPER 40S TO LOWER 50S. FRIDAY THE PATTERN DOES NOT CHANGE VERY MUCH WITH THE DEEP UPPER TROUGH AND MID LEVEL CUT-OFF LOW REMAINING ALONG THE EAST COAST. STEEP LOW AND MID LEVEL LAPSE RATES WILL PERSIST WITH CYCLONIC FLOW ALOFT. WE HAVE ADDED SOME SLIGHT CHANCE POPS FOR SHALLOW DIURNALLY ENHANCED CONVECTION ACROSS PARTS OF THE CENTRAL SOUTH CAROLINA COASTAL REGION...OTHERWISE WE MAINTAINED A MAINLY DRY FORECAST AS LARGE LOW LEVEL TEMP AND DEW POINT SPREADS REMAIN THE NORM. ANOTHER COOLER THAN CLIMO DAY IN STORE WITH HIGHS IN THE MID 70S MOST AREAS. SATURDAY...THE DEEP UPPER LOW ALONG THE EASTERN SEABOARD WILL FINALLY MOVE AWAY FROM THE REGION AS UPPER HEIGHTS BUILD ACROSS GEORGIA AND SOUTH CAROLINA. THIS SHOULD RESULT IN SUNSHINE AND WARMER TEMPERATURES NEARING 80 DEGREES ALONG COASTAL SOUTH CAROLINA AND REACHING THE LOWER 80S ACROSS INLAND GEORGIA. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... DEEP LAYERED RIDGING SHOULD PERSIST FROM THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK. SUNDAY AND MONDAY HAVE THE LOOK OF MUCH WARMER DAYS AS WEST FLOW IN THE BOUNDARY LAYER AND PLENTY OF SUNSHINE ARE ON TAP. WE RAISED HIGHS A FEW DEGREES TO SHOW MUCH OF THE FORECAST AREA REACHING 90 DEGREES. RIDGING SHOULD BEGIN TO BREAK DOWN HEADED TOWARD MID WEEK WITH ONLY SLIGHT CHANCES OF CONVECTION AND TEMPS LIKELY REMAINING ABOVE CLIMO. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED AT BOTH CHS AND SAV TERMINALS THROUGH 18Z THURSDAY. EXTENDED AVIATION OUTLOOK...VFR. GUSTY SURFACE WINDS ARE EXPECTED ON THURSDAY IN THE WAKE OF A SECONDARY COLD FRONT DURING THE AFTERNOON. && .MARINE... THIS AFTERNOON...CONDITIONS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS BEHIND A COLD FRONT SHIFTING OVER THE WESTERN ATLANTIC. IN GENERAL...WEST WINDS WILL REMAIN AT OR BELOW 10-15 KT. SEAS WILL RANGE BETWEEN 2-4 FT...BUT WILL SLOWLY SUBSIDE THROUGH THE EVENING. TONIGHT...A SECOND COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST...PASSING THROUGH AROUND DAYBREAK. IN ADVANCE OF THIS FRONT WINDS WILL GENERALLY BE FROM THE W AT 10-15 KT...INCREASING TO AROUND 15-20 KT AFTER MIDNIGHT. A SMALL CRAFT ADVISORY MIGHT BE NEEDED FOR THE OUTER GEORGIA WATERS LATE AT NIGHT DUE TO WIND GUSTS. SEAS WILL BUILD TO ABOUT 3-5 FT BY DAYBREAK. EXTENDED...THE ARRIVAL OF THE DEEP UPPER LOW AND STRONG VORTICITY MAXIMA LATE THURSDAY AND THURSDAY NIGHT WILL INCITE STRONG LOW LEVEL COLD AIR ADVECTION WHICH WILL RESULT IN SUBSTANTIAL SURGES ACROSS THE COASTAL WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED BEGINNING EARLY THURSDAY MORNING...STARTING IN THE OUTER GA WATERS THEN EXPANDING TO ALL WATERS AS WIND GUSTS EXCEED 25 KT. SEAS WILL BUILD TO 3-5 FT NEAR SHORE AND 4-7 FT WELL OFFSHORE. CANNOT RULE OUT A BRIEF SURGE OF GALE FORCE GUSTS FROM GRAYS REEF SEAWARD THURSDAY EVENING AS THE VORT PASSES OVERHEAD. CONDITIONS WILL BEGIN TO IMPROVE BY FRIDAY. HIGH PRESSURE WILL RETURN FRIDAY AFTERNOON AND PERSIST OVER THE WEEKEND WITH WINDS GENERALLY 15 KT OR LESS. SEAS ON AVERAGE LATE FRIDAY INTO THE WEEKEND WILL AVERAGE 2-3 FEET. EARLY NEXT WEEK...A S TO SW SYNOPTIC FLOW WILL PREVAIL ON THE PERIPHERY OF ATLC HIGH PRES OFFSHORE. && .EQUIPMENT... THE CHARLESTON HARBOR NOS TIDE GAUGE HAS STOPPED REPORTING ALL METEOROLOGICAL AND TIDE DATA. THE NATIONAL OCEAN SERVICE IS INVESTIGATING THE CAUSE OF THE OUTAGE...AND IT IS POSSIBLE THAT A SITE VISIT WILL BE PERFORMED BY LATE IN THE WEEK. THE GRAYS REEF BUOY 41008 ALSO REMAINS OUT OF SERVICE...AND A SITE VISIT BY NDBC IS EXPECTED DURING THE LATTER PART OF MAY TO EITHER REPAIR THE SITE OR EXCHANGE FOR A NEW BUOY SYSTEM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM... LONG TERM... AVIATION...DPB MARINE...DPB EQUIPMENT...
Hazardous weather outlook, May 4, 3:45 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 345 AM EDT WED MAY 4 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-050745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 345 AM EDT WED MAY 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 4, 12:16 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 PM EDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG 1 WSW CAINHOY 32.92N 79.85W
05/03/2016 BERKELEY SC SOCIAL MEDIA
TWITTER REPORT SHOWS LARGE TREE SNAPPED IN HALF IN
NELLIEFIELD PLANTATION SUBDIVISION. TIME ESTIMATED FROM
RADAR
&&
EVENT NUMBER CHS1600208
CBLocal storm report, May 4, 2:18 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND DMG GOOSE CREEK 32.98N 80.02W
05/03/2016 BERKELEY SC PUBLIC
LARGE TREE LIMB FELL THROUGH A ROOF AT THE INTERSECTION
OF ADDISON DRIVE AND OAKSIDE DRIVE.
&&
EVENT NUMBER CHS1600209
TIMTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:03 PM EDT | Special Weather Statement | CHS | Beaufort | 27 min |
| May 3, 8:14 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 61 min |
| May 3, 8:16 PM EDT | Special Marine Warning | CHS | 119 min | |
| May 3, 8:29 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 49 min |
| May 3, 8:42 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| May 3, 9:16 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 59 min |
| May 3, 9:21 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 54 min |
| May 3, 9:54 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 3, 10:01 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 59 min |
| May 3, 10:09 PM EDT | Special Marine Warning | CHS | 96 min | |
| May 4, 12:02 AM EDT | Special Marine Warning | CHS | 88 min |
Nearby
Small Craft Advisories in South Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.